Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 13, 2011, 2:07 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 2:07 PM CDT (19:07 UTC)
- Expired
- May 13, 2011, 3:00 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 2:10 PM CDT | HAIL 0.5 | Bogalusa, LA | DIME SIZED HAIL REPORTED IN THE CITY OF BOGOLUSA...PLEASANT HILLS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2741 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS54 KLIX 131907
SVRLIX
LAC103-117-MSC109-132000-
/O.NEW.KLIX.SV.W.0075.110513T1907Z-110513T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
EASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BOGALUSA...
WESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOGALUSA...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSROADS AND VARNADO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3075 8959 3062 8993 3077 9005 3101 8975
3101 8960
TIME...MOT...LOC 1907Z 236DEG 19KT 3075 8990
$$
BANNAN2 follow-up statements
810
WWUS54 KLIX 131913
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CDT FRI MAY 13 2011
LAC103-131923-
/O.CAN.KLIX.SV.W.0075.000000T0000Z-110513T2000Z/
ST. TAMMANY LA-
213 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. TAMMANY
PARISH IS CANCELLED...
LAT...LON 3067 8985 3067 8993 3078 8994 3100 8973
3101 8960 3075 8959
TIME...MOT...LOC 1913Z 236DEG 19KT 3077 8987
$$
LAC117-MSC109-132000-
/O.CON.KLIX.SV.W.0075.000000T0000Z-110513T2000Z/
PEARL RIVER MS-WASHINGTON LA-
213 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN PEARL RIVER COUNTY...AND EASTERN WASHINGTON
PARISH...
AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR BOGALUSA...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3067 8985 3067 8993 3078 8994 3100 8973
3101 8960 3075 8959
TIME...MOT...LOC 1913Z 236DEG 19KT 3077 8987
$$
BANNAN760
WWUS54 KLIX 131942
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT FRI MAY 13 2011
LAC117-131952-
/O.CAN.KLIX.SV.W.0075.000000T0000Z-110513T2000Z/
WASHINGTON LA-
242 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON PARISH IS
CANCELLED...
LAT...LON 3075 8959 3070 8977 3090 8976 3092 8976
3092 8975 3093 8975 3096 8974 3097 8973
3099 8973 3101 8961 3100 8960
TIME...MOT...LOC 1942Z 236DEG 19KT 3086 8972
$$
MSC109-132000-
/O.CON.KLIX.SV.W.0075.000000T0000Z-110513T2000Z/
PEARL RIVER MS-
242 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL PEARL RIVER COUNTY...
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED OVER PEARL RIVER COUNTY...OR 8 MILES NORTHEAST
OF BOGALUSA...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3075 8959 3070 8977 3090 8976 3092 8976
3092 8975 3093 8975 3096 8974 3097 8973
3099 8973 3101 8961 3100 8960
TIME...MOT...LOC 1942Z 236DEG 19KT 3086 8972
$$
BANNANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:37 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, May 13, 3:37 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 337 AM CDT FRI MAY 13 2011 .SHORT TERM... AREA OF SH/TS MOVING THROUGH THIS MORNING HAS SOME IMPRESSIVE MESOSCALE FEATURES ASSOCIATED WITH IT. A WAKE LOW IS MOVING EAST WITH THE SYSTEM FORCING A 1015MB SFC HIGH OVER THE CENTRAL GULF TOWARD THE EAST. THE PRESS GRADIENT BETWEEN THESE TWO IS MAKING FOR SOME BRIEF STRONG WIND SPEEDS OF 30 TO 40 MPH. A FEW STRIKES OF LIGHTNING WILL ACCOMPANY SOME OF THE ACTIVITY AS WELL. THE ACTIVITY IS EXPECTED TO WEAKEN WITH TIME BUT THERE SHOULD BE ENOUGH INSTABILITY LEFT OVER TO PRODUCE SOME SH/TS OVER THE AREA TODAY ESPECIALLY AS A STRONG VORT MOVE THROUGH. WILL KEEP POP LEVELS CLOSE TO THE PREVIOUS PACKAGE. THE WINDS WOULD BE NEGOTIABLE IF WE COULD JUST GET SOME OF THE WET STUFF IN HERE. NOT LOOKING FOR ANY ONE TS TO EXHIBIT SEVERE CHARACTERISTICS...BUT THAT IS NOT TO SAY THAT ANY PARTICULAR CELL COULDN'T BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND WINDS OF 40 TO 50 MPH. THE COLD FRONT SHOULD MAKE ITS WAY INTO THE AREA BY MIDNIGHT TONIGHT AND EXIT THE AREA BY 10AM SAT. SOME COOLER TEMPS AND DRY AIR WILL FILTER IN BEHIND THE FRONT. AS AN UPPER LOW GETS CUT OFF AND MEANDERS TO THE NE OF OUR AREA...IT SHOULD PROVIDE FOR A FEW REINFORCING SHOTS OF COOL AIR THAT WILL LAST US INTO THE FIRST OF NEXT WEEK. OTHERWISE...RELATIVELY DRY CONDITIONS ARE EXPECTED UNTIL A STRONG SYSTEM CRANKS UP OVER THE TEXAS/OKLAHOMA AREA AND MOVES A STRONG COLD FRONT INTO THE AREA BY NEXT WEEKEND. THIS WILL BE WATCHED CLOSELY OVER THE NEXT SEVERAL DAYS FOR THE POSSIBILITY OF SEVERE WX. && .AVIATION... CONSIDERABLE CLOUD COVER MOSTLY AT ANVIL LEVELS FROM ONGOING CONVECTION OFF THE LOUISIANA COAST BUT WITH SOME MVFR MARINE LAYER DECKS ADVANCING INLAND. A BKN-OVC CEILING SHOULD PREVAIL MUCH OF THE DAY LIFTING TO VFR LEVELS NEAR 16-17Z. CONVECTION IS EXPECTED TO DEVELOP SHORTLY AFTER SUNRISE IN RESPONSE TO STRONG VORTICITY FEATURE PASSING THROUGH THEN SOME FRONTAL FORCING DURING DAYTIME HEATING AFTER 18Z TO REQUIRE AT LEAST TEMPO GROUP. WIND SHIFT FROM WEST TO EAST AFTER 00Z WITH VFR CEILINGS OVERNIGHT. 24/RR && .MARINE... FRONTAL PASSAGE ACROSS THE GULF WATERS SATURDAY MORNING WILL BRING AN INCREASE TO MODERATE LEVELS AND SEAS BUILDING TO 4 FEET IN OUTER WATERS INTO SUNDAY. A RE-ENFORCEMENT WITH COLD AIR ADVECTION MAY PROMPT SMALL CRAFT ADVISORIES FOR AREAS EAST OF THE MS RIVER MONDAY NIGHT INTO EARLY TUESDAY MORNING. 24/RR && .PRELIMINARY POINT TEMPS/POPS... MCB 87 62 79 54 / 60 30 10 10 BTR 87 65 80 56 / 60 30 10 10 ASD 83 68 81 56 / 60 30 10 10 MSY 85 71 81 61 / 60 30 10 10 GPT 81 70 81 57 / 50 30 10 10 PQL 84 67 81 56 / 50 30 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 13, 11:07 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CDT FRI MAY 13 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-141615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1107 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ..DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE PRODUCING GUSTY WINDS OF 40 TO 50 MPH...DIME TO NICKEL SIZE HAIL...CLOUD TO GROUND LIGHTNING ...AND BRIEF HEAVY RAIN. THUNDERSTORM ACTIVITY WILL DIMINISH LATE THIS EVENING. THE MISSISSIPPI AND ATCHAFALAYA RIVERS REMAIN ABOVE FLOOD STAGE AT SEVERAL FORECAST POINTS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT REPORTS OF SEVERE WEATHER SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 13, 1:02 PM CDT, 1 hour 5 minutes before
LAZ037>039-MSZ069-070-131900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 102 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING AMITE COUNTY...ST. HELENA PARISH...PIKE COUNTY...WASHINGTON PARISH...TANGIPAHOA PARISH... AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMITE...OR ABOUT 9 MILES SOUTHEAST OF KENTWOOD. THE THUNDERSTORM WAS MOVING AT 5 MPH TO THE EAST. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCCOMB AIRPORT...MOUNT HERMAN...KENTWOOD...OSYKA...MAGNOLIA AND GILLSBERG THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BANNAN
Special weather statement, May 13, 1:11 PM CDT, 56 minutes before
LAZ038-050-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 111 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH... AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HAMMOND...OR ABOUT OVER KILLIAN...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SPRINGFIELD...PONCHATOULA...HAMMOND AND ROBERT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BANNAN
Special weather statement, May 13, 1:19 PM CDT, 48 minutes before
LAZ061-063-064-068-069-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 119 PM CDT FRI MAY 13 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JEFFERSON PARISH...PLAQUEMINES PARISH...ST. BERNARD PARISH... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BELLE CHASSE TO 14 MILES SOUTHWEST OF PORT SULPHUR... MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MYRTLE GROVE...POINTE A LA HACHE...PORT SULPHUR AND EMPIRE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 13, 1:44 PM CDT, 23 minutes before
LAZ038-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 144 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING TANGIPAHOA PARISH... AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF HAMMOND...OR ABOUT 5 MILES NORTHEAST OF TICKFAW...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROBERT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BANNAN
Local storm report, May 13, 1:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL PONCHATOULA 30.44N 90.44W
05/13/2011 M0.75 INCH TANGIPAHOA LA TRAINED SPOTTER
PENNY SIZED HAIL WAS REPORTED IN PONCHATOULA.
&&
JSSpecial weather statement, May 13, 1:49 PM CDT, 18 minutes before
MSZ070-071-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 149 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WALTHALL COUNTY...PIKE COUNTY... AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES EAST OF MCCOMB...OR ABOUT 9 MILES WEST OF SALEM...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SALEM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD INTENSIFY A LITTLE MORE AND A SEVERE THUNDERSTORM WARNING MAY BE NEEDED ON IT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| May 13, 12:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| May 13, 1:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| May 13, 1:13 PM CDT | Special Marine Warning | LIX | 32 min | |
| May 13, 1:28 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 32 min |
| May 13, 1:32 PM CDT | Special Marine Warning | LIX | 28 min | |
| May 13, 1:50 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 25 min |
| May 13, 2:17 PM CDT | Tornado Warning | LIX | Plaquemines | 28 min |
| May 13, 2:33 PM CDT | Tornado Warning | LIX | Plaquemines | 27 min |
| May 13, 2:38 PM CDT | Special Marine Warning | LIX | 82 min | |
| May 13, 3:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| May 13, 3:43 PM CDT | Special Marine Warning | LIX | 92 min | |
| May 13, 2:27 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| May 13, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.